TIROSINT or similar T4 with less fillers ...bad... - Thyroid UK

Thyroid UK
109,085 members126,700 posts

TIROSINT or similar T4 with less fillers ...bad reaction

MaraMontvell
MaraMontvell

I was recently switched to Euthyrox (Levo) and Tiromel (cytomel T3) from NDT ...and my face is breaking out, my joints are hurting and my period hasn't stopped and its day 13. I switched from NDT (none of these symptoms) to synthetic as the NDT was increasing my antibodies.

Are there other T4 meds like Tirosint or levaxin available in UAE where I live? I am convinced I need another brand with less fillers. Thanks!

6 Replies
oldestnewest
RedApple
RedAppleAdministrator

MaraMontvell,

The symptoms you describe could be caused by being on the wrong dose of medication/s. Have you had your thyroid blood levels checked since switching from NDT to T4 and T3? If yes, do post the details here for members to comment. If not, then this would be something to get done before you start trialling different brands. It takes time for the body to adjust to any changes in thyroid medication, and fine tuning of your T4 and T3 doses is critical.

Thanks for the reply RedApple. I have been on the synthetics since Dec 18th so perhaps to your point maybe I need more time to adjust as it hasn't been that long? I will also check in with my doctor to see when a FU blood work can be done and post them here.

RedApple
RedAppleAdministrator
in reply to MaraMontvell

As you've only been taking the new medications for a couple of weeks, your doctor will likely say that it's too soon to test the blood levels.

If you tell us what brand and dose of NDT you were taking, and what doses of T4 and T3 you're taking now, that might shed some light on what could be going on.

indeed, my doc said no blood test until Mid January as it's too soon...like you said. But here is some more info hoping you can shed some light on. I was on

Biothroid NDT 1 grain (38 mcg T4 and 9 mcg of T3).

I became hyper , reduced to

0.5 grain (25 mcg T4, 6 mcg T3), antibodies were continuously increasing since started NDT so doc switched me to :

Synthetic Levo (Euthyrox T4 37.5 mcg ) and Cytomel (10 mcg since Dec 18th).

My blood work just prior to switching to the switch to synthetic were:

TSH 1.3155 Range (mIU/L) (0.35-4.9)

T4 0.92 Range (0.70-1.48)

T3 2.00 Range (1.71-3.71)

TPO antibodies 863

But I really don't know if all these side effects of acne, joint pain and 13 day long periods is because of the synthetic hormones or if my dosage is off...I assume my T3 and T4 could be improved in the upper range but would that help my symptoms? On NDT I had months with similar blood results (before I became hyper )and I didnt have these symptoms. I am not very educated in this area and curious to hear your thoughts. Happy new year xx

RedApple
RedAppleAdministrator
in reply to MaraMontvell

Was the increasing antibodies the only reason your doc switched you over to synthetic? How did you feel when you were on 1 grain Biothroid? And how did you feel when it was reduced to half grain?

pretty much...my antibodies went from 150 to 863 over the months since I started NDT (despite being on a strict diet). 1 Grain was amazing until I became hypo, 0.5 grain was too little, and there is no 3/4 of grain and I tried cutting the pill to make 3/4 but I still became hypo (losing some of the pill in the cutter). My theory is that I react to the porcine/animal tissue in NDT but the jury is out on that until my next blood test on synthetics.

You may also like...